MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Pain (1994); Urinary Incontinence (4572)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of april 29, 2021, was chosen as a best estimate based on the date of the mesh implant.Block h6: the following imdrf patient code capture the reportable event of: e2006 - erosion.E2330 - pain.The following imdrf impact code capture the reportable event of: f23 - unexpected medical intervention.
 
Event or Problem Description
It was reported that an advantage system was implanted in the patient on (b)(6) 2021.Sometime after implantation in 2025, clinical examination revealed exposure of the sling on the left vaginal side, associated with severe pain such that minimal manipulation resulted in bilateral retropubic pain radiation.The patient also experienced persistent urinary incontinence.Preoperative endoscopy demonstrated no evidence of urethral or bladder erosion.Given the significant pain and vaginal sling exposure with suspected infection, complete removal of the sling was performed via a laparoscopic approach on (b)(6) 2026.
 
Additional Manufacturer Narrative
Block h11: correction to blocks d6b (explant date) and h6 (impact codes).Block b3: the exact event onset date is unknown.The provided event date of april 29, 2021, was chosen as a best estimate based on the date of the mesh implant.Block h6: the following imdrf patient code capture the reportable event of: e2006 - erosion.E2330 - pain.The following imdrf impact code capture the reportable event of: f23 - unexpected medical intervention.F1903 - device explantation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h11: with all the available information, boston scientific concludes that the reported adverse events of erosion, pain, infection, and urinary incontinence are known risks of the surgical procedure.The mesh was returned for analysis; the returned mesh was torn into several pieces.A review of the device history record (dhr) was performed and confirmed that this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Upon receipt at our quality assurance laboratory, the advantage mesh underwent a thorough analysis.Visual inspection revealed a mesh that was torn into several pieces.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The investigation concluded that the most probable cause for this event is no problem detected since there was no known device problem with the mesh; when the mesh was returned and was observed to be in several pieces from the removal from the patient.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as a best estimate based on the date of the mesh implant.Block h6: the following imdrf patient code capture the reportable event of: e2006 - erosion, e2330 - pain.The following imdrf impact code capture the reportable event of: f23 - unexpected medical intervention, f1903 - device explantation.
 
Event or Problem Description
 
Event or Problem Description
It was reported that an advantage system was implanted in the patient on (b)(6), 2021.Sometime after implantation in 2025, clinical examination revealed exposure of the sling on the left vaginal side, associated with severe pain such that minimal manipulation resulted in bilateral retropubic pain radiation.The patient also experienced persistent urinary incontinence.Preoperative endoscopy demonstrated no evidence of urethral or bladder erosion.Given the significant pain and vaginal sling exposure with suspected infection, complete removal of the sling was performed via a laparoscopic approach on (b)(6), 2026.***additional information received on april 23, 2026: information was received that this event is a duplicate.See mfr.Report # 2124215-2025-92789.
 
Additional Manufacturer Narrative
Correction block b2: outcomes attrib to adv event block b5: describe event or problem.Block h11: with all the available information, boston scientific concludes that the reported adverse events of erosion, pain, infection, and urinary incontinence are known risks of the surgical procedure.The mesh was returned for analysis; the returned mesh was torn into several pieces.A review of the device history record (dhr) was performed and confirmed that this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Upon receipt at our quality assurance laboratory, the advantage mesh underwent a thorough analysis.Visual inspection revealed a mesh that was torn into several pieces.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The investigation concluded that the most probable cause for this event is no problem detected since there was no known device problem with the mesh; when the mesh was returned and was observed to be in several pieces from the removal from the patient.Block b3: the exact event onset date is unknown.The provided event date of april 29, 2021, was chosen as a best estimate based on the date of the mesh implant.Block h6: the following imdrf patient code capture the reportable event of: e2006 - erosion e2330 - pain.The following imdrf impact code capture the reportable event of: f23 - unexpected medical intervention.F1903 - device explantation.

Brand Name
ADVANTAGE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24233627
Report Number2124215-2026-05720
Device Sequence Number10188038
Product Code OTN
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Model NumberM0068502000
Device Catalogue NumberM0068502000
Device Lot Number0026572006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/24/2026
04/10/2026
04/23/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/17/2026
04/23/2026
05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale